MAUDE Adverse Event Report: Q'APEL MEDICAL INC. ZEBRA; CATHETER, PERCUTANEOUS

Q'APEL MEDICAL INC. ZEBRA; CATHETER, PERCUTANEOUS
Model Number FG 01764-01
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/04/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The returned device was evaluated by engineering team personnel, and the reported event of device separation was confirmed.The evaluation determined that the failure was not related to a design, manufacturing, packaging, or labeling issue.Per the physician's account, no introducer sheath was used.However, the product instructions for use (ifu) direct the user to "place an appropriately sized introducer sheath into the primary access artery" when preparing the device for use.Failure to use an introducer sheath, as instructed in the ifu, may have increased the risk of device wall deformation (kinking) during navigation and manipulation.Additionally, the ifu warns that "unrestrained movement or torquing of the device against resistance may result in vessel or device damage." there were no retained fragments, no patient injury, and no additional medical intervention required for this event.A new zebra catheter from the same lot was used, this time with an introducer sheath.The procedure was successfully completed without further issues.
 
Event or Problem Description
Any required fields that remain unpopulated are blank because the information is currently unknown or unavailable.Q'apel medical will submit a supplemental report if additional relevant information becomes available.Q'apel medical made multiple good-faith efforts to communicate with the physician to gather more information regarding the event and the physician performing case confirmed the information stated below.Patient details-not provided, patient age: not provided, patient sex: not provided, medical considerations: scarred groin.Procedure details: no sheath was used initially a 6fr vascular dilator followed by a 7fr pre-dilator was used after needle puncture, micro puncture, and 0.035" wire insertion a q'apel dilator was used with a 7fr zebra catheter due to the absence of a sheath, the catheter was inserted manually, inch by inch some back pressure was noted during insertion a diagnostic catheter was inserted into the zebra after dilator removal over the wire.Issue encountered: under fluoroscopy, the diagnostic catheter did not move with the zebra as expected after approximately two minutes, active bleeding ("pinhole") from the side of the catheter was observed at the groin site.Upon attempting device removal, the zebra catheter separated, leaving a segment inside the patient.A 0.035" guidewire was used to successfully retrieve the remaining catheter segment no retained fragments, no patient injury, and no additional medical intervention was required.Resolution: a new zebra catheter (same lot) was used a sheath was inserted this time, and the procedure was successfully completed total procedure delay: 5 minutes.

Brand Name
ZEBRA
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
Q'APEL MEDICAL INC.
4245 technology drive
fremont CA 94538
Manufacturer (Section G)
Q'APEL MEDICAL INC.
4245 technology drive
fremont CA 94538
Manufacturer Contact
michael wilcox
4245 technology drive
fremont, CA 94538
MDR Report Key21515859
Report Number3015614180-2025-00004
Device Sequence Number20823794
Product Code DQY
UDI-Device Identifier00857545008219
UDI-Public00857545008219
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K240746
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/06/2025
Device Model NumberFG 01764-01
Device Catalogue NumberAC7087-095-20-B
Device Lot NumberFG250107C-01
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/05/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/04/2025
Initial Report FDA Received Date03/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/15/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown